| Catalog Number |
305273 |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 21x1 rb tw needle retraction prematurely.This occurred on 2 occasions.The following information was provided by the initial reporter: needle retracted prematurely.Needle retracted spontaneously while administering medication meaning that not all of the medication could be administered.Has happened on several occasions over the last couple of weeks.
Additional Manufacturer Narrative
H.6.Investigation: one loose used integra syringe from unknown batch and five opened and resealed boxes containing sealed integra product were received.190 samples were from batch #8095530 (p/n 305273), 186 were from batch #9232754 (p/n 305272), 21 were from batch #9046809 (p/n 305271).The samples were visually evaluated.No visible defects were observed in the sealed packaged product.The used sample was observed to have its cutter activated with the stopper located at 0.2ml mark.The cannula was observed to have been retracted and the plunger rod thumb rest was above the barrel shroud.The fluid path contained unidentified liquid.The observations were consistent with premature retraction activation.All of the unused sealed packaged product was tested for retraction activation forces per procedure.Only one syringe from batch #9232754 (305272) was found to be outside specification for plunger rod collapse force.The value was slightly above the upper limit of specification, which would make it slightly more difficult to activate the retraction mechanism.All other samples from the three batches and products were found to be within product specification.Even though the condition of premature retraction was observed in the one used sample, this condition was not confirmed in the representative samples received.Based on the test data of the unused 397 samples the cutting force was in the middle to high end of the product specification.It is unlikely that the observed condition in the used sample was a result of the manufacturing process.It is possible that the premature retraction in the used sample was related to the medication viscosity and speed of administration.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
Event or Problem Description